Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 11, NWS Milwaukee, WI

May 7, 2004Lafayette County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at May 7, 2004, 5:52 PM CDT for Lafayette County, Wisconsin. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2004, 5:52 PM CDT (22:52 UTC)
Expired
May 7, 2004, 6:45 PM CDT
In force
53 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Lafayette County, WI

The radar

The Quad Cities radar (KDVN), 107 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 5:25 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2004-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2004-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

013 
WUUS53 KMKX 072252
SVRMKX
WIC065-072345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
553 PM CDT FRI MAY 7 2004

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 645 PM CDT

* AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR BENTON...OR ABOUT 8 MILES NORTH OF GALENA...
  AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHULLSBURG BY 600 PM CDT.

LAT...LON 4263 9049 4245 9051 4238 8988 4260 8984

$$

GEHRING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:00 PM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, May 7, 3:00 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
300 PM CDT FRI MAY 7 2004

.DISCUSSION...FORECAST FOCUS ON WET UNSETTLED PERIOD FOR THE
WEEKEND.

IN THE SHORT TERM...ETA/NGM PROGS IN BETTER AGREEMENT WITH REAL WORLD
CONVECTION WHILE GFS TOO AGGRESSIVE WITH CONVECTION IN THE EARLY
GOING. CONVECTION NOW FIRING OVER EASTERN SOUTH DAKOTA WILL BE
STARTING POINT OF MCS FORECAST TO RIDE NORTHWARD MOVING INSTABILITY
GRADIENT OVERNIGHT ACROSS SOUTH AND CENTRAL WISCONSIN. PROGS AGREE
THAT LOW LEVEL JET OVER MIDDLE MISSISSIPPI VALLEY STRENGTHENS WITH
TIME WHICH WILL KEEP CONVECTION GOING OVERNIGHT. PRECIPITABLE WATER
VALUES RAPIDLY INCREASE TO ALMOST 1.5 INCHES BY 12Z SATURDAY OVER
REGION. SO WILL MENTION LOCALLY HEAVY RAINFALL IN ZONES.

IN THE LONG TERM...PROGS SHOW MCS MOVES OUT OF CWA SATURDAY
MORNING...BUT COMBINATION OF FRONTAL BOUNDARY...INSTABILITY
GRADIENT...AND SHORT WAVES WILL KEEP CHANCY THUNDERSTORMS AROUND
SATURDAY AFTERNOON.

IN THE LONG LONG TERM...PROGS EMPHASIZE A REPEAT PERFORMANCE SATURDAY
NIGHT INTO SUNDAY WITH MAIN CONVECTION BY THE MIDNIGHT HOUR. THEN
COLD FRONT PASSES ACROSS CWA LATE SUNDAY WITH A MOIST UNSTABLE
AIRMASS ALREADY IN PLACE...SO MORE CONVECTION IN STORE UNTIL MONDAY.

TEMPERATURES REMAIN VERY TRICKY THROUGH WEEKEND DUE TO COMBINATION OF
FRONT...CLOUDS AND TIMING OF CONVECTION.

&&

.MKX...NONE.

ZAJDEL
Hazardous weather outlook, May 7, 11:42 AM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1142 AM CDT FRI MAY 7 2004

WIZ046-047-051-052-056>060-062>072-080444-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
1142 AM CDT FRI MAY 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. DAMAGING
THUNDERSTORMS WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL ARE
POSSIBLE. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR LAKE MICHIGAN DUE
TO BRISK NORTHEAST WINDS AND HIGH WAVES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY DURING THE
EVENING AND OVERNIGHT HOURS SATURDAY...AND AGAIN SUNDAY AFTERNOON AND
EVENING. DAMAGING THUNDERSTORMS WINDS...LARGE HAIL AND LOCALLY HEAVY
RAIN ARE THE PRIMARY HAZARDS.  OTHER SCATTERED THUNDERSTORMS ARE
POSSIBLE MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER GROUPS MAY BE NEEDED TONIGHT.

ZAJDEL

In the hours before

Local storm report, May 7, 5:12 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
512 PM CDT FRI MAY 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0507 PM     HAIL             BLANCHARDVILLE          42.81N 89.86W
05/07/2004  0.25 INCH        LAFAYETTE          WI   LAW ENFORCEMENT

&&

GD
Local storm report, May 7, 5:45 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
545 PM CDT FRI MAY 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             LOGANVILLE              43.44N 90.04W
05/07/2004  0.25 INCH        SAUK               WI   LAW ENFORCEMENT

&&

GD

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.